Hospira Injectable Drug Products: Recall - Visible Particulates from Defective Glass Vials

July 16, 2012

Audience: Risk Manager, Pharmacy

Including certain lots of the following products:

[Posted 07/16/2012]

ISSUE: Hospira and FDA notified healthcare professional of a nationwide recall of certain injectable drug products, due to visible particles embedded in the glass located at the neck of the vial. There may be potential for product to come into contact with the embedded particles and the particles may become dislodged into the solution. In the event in which particulate matter could be injected into a patient, there may be the potential for patient injury where medical intervention may be required. Signs and symptoms might include bleeding, bruising, inflammation, itching, rash, chest pain and respiratory symptoms.

See the Press Release for a listing of affected product lot numbers and expiration dates.

BACKGROUND: These products were distributed nationwide to wholesalers and direct customers. Hospira completed an investigation and attributed the root cause to a supplier glass defect. Hospira is arranging for return/replacement etc. of all recalled products. Formal recall letters have been distributed within the US along with notification to safety organizations.

RECOMMENDATION: Anyone with an existing inventory in the United States should stop use and distribution, quarantine the product immediately, and call Stericycle at 1-888-628-0734 between the hours of 8am to 5pm EDT, Monday through Friday, to arrange for the return of the product.


[07/13/2012 - Press Release - Hospira, Inc]

View comments

Hide
(web1)